| Model Number |
BEA25-80/I16-40 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Codes |
Aneurysm (1708); Failure of Implant (1924)
| Date of Event |
02/21/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The devices involved in this event are expected to be returned for evaluation; however, they have not yet been received.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Approximately five (5) years post initial procedure, at routine follow-up aaa enlargement with a type ia endoleak, and a type 3b endoleak were identified.The physician elected to explant the devices.Reportedly, the patient is in good condition post explant.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia endoleak, type iiib endoleak, sac growth and explant procedure are unconfirmed.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported as being in good condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.